MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number VPR-GW-14
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported guide wire was received for analysis.A bend in the guide wire core shaft was observed.The root cause of the bend was unable to be determined.There was no additional damage observed.At the conclusion of the device analysis, the reported event was confirmed.The material inspection report for this guide wire lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id# (b)(4).
 
Event or Problem Description
A viperwire guide wire was selected for use with an orbital atherectomy device (oad) for treatment of moderately calcified, 80% stenosed lesion in the mid anterior tibial artery.Orbital atherectomy was successfully completed, and the viperwire was observed to be bent at the distal end.The oad was removed and an attempt was made to remove the viperwire.A new, longer catheter was opened to remove the viperwire.The procedure was completed successfully with no patient complications.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
MDR Report Key11395218
Report Number3004742232-2021-00065
Device Sequence Number11584729
Product Code MCW
UDI-Device Identifier10852528005077
UDI-Public(01)10852528005077(17)220831(10)343954
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model NumberVPR-GW-14
Device Catalogue Number72023-01
Device Lot Number343954
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2021
Initial Report FDA Received Date03/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient Weight50